Hip pain: Symptom of Nighttime Seizure or Medication Side Effect?

Messages
57
Reaction score
0
Points
0
Hey, all!

This morning, I woke up with some pretty pesky hip pain. I haven't been feeling 100% all day, and I am wondering if I may have had some kind of seizure in my sleep. My other thoughts are, "Maybe I was sleeping wrong" and "Maybe my bed is uncomfortable." Thing is, I sleep the same every night. (On my left side. )

I am currently taking generic Keppra XR 500mg twice a day. I have TLE with frontal lobe abnormalities/activity. My seizures are focal onset and have the potential to progress to complex partial or grand mal, if the circumstances are right. I know you guys aren't doctors....

I have an epileptologist in my area that I am planning on be seeing soon, but I'm just curious if anyone has experienced something similar to this due to medication side effects or seizures?

Even if I just slept wrong or something, I figure it's worth making a post about.
 

Janus

New
Messages
944
Reaction score
0
Points
0
OW That sounds horrific! Like you said, i am no doc. It just seems strange that a med would do that to your hip only. My guess would be the sleeping or a pulled muscle/tendon yesterday? I hope you get the doc's opinion soon.
 
Messages
57
Reaction score
0
Points
0
OW That sounds horrific! Like you said, i am no doc. It just seems strange that a med would do that to your hip only. My guess would be the sleeping or a pulled muscle/tendon yesterday? I hope you get the doc's opinion soon.
It could be strained muscles or tendons, but I didn't go to the gym yesterday, so I didn't exercise.... I haven't today either (because of this hip stuff). I may have just slept wrong or something, who knows. I'm happy to get opinions on here, though, just to see if others have ever had this issue.

Yeah, I'm doubting it's the medication. You'd think I would have encountered this by now if it were that. (Been on it since mid-December 2012.)
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,499
Reaction score
6
Points
148
Joint pain is listed as a potential Keppra side effect, so it's possible the med's to blame. Is the pain in both hips or just one?
 
Messages
57
Reaction score
0
Points
0
It's better today. Still a little sore but not too bad. Yesterday it was in both but a bit worse in my left hip.
 

Cint

Veteran
Supporter
Messages
5,507
Reaction score
0
Points
191
Joint pain is listed as a potential Keppra side effect, so it's possible the med's to blame.
I'm on 3000 mgs. of Keppra and every morning when I get out of bed, my joints ache, but it eases as the day goes on.
 

MissGriff

New
Messages
11
Reaction score
0
Points
0
I'm not diagnosed yet, so I'm not on meds, but my dr is pretty sure I have epilepsy. I'm highly suspicious of night seizures. I'll wake up in the morning with so much pain like I just ran a marathon or something. I get the hip pains too, but usually when I wake up in pain several days in a row. I tend to be more 'out of it' during the day and my muscles are so weak I can barely walk sometimes. Also can't consentrate, can't talk right, etc....just really 'off' all day.

Curious....do you ever dream? I never have dreams. I've wondered if that might be a sign of night seizures.
 
Messages
57
Reaction score
0
Points
0
Rarely/never.

If I do, they are very brief. For instance, I will have one as soon as I am falling asleep and will jolt awake. I rarely have actual dreams. Sometimes, but it's very rare. I never really associated it with epilepsy, but it could be true.

I felt slightly off yesterday (headache, tired), plus the joint pain in my hips. It may not have been seizure related, but it was certainly bizarre. It could very well just be the Keppra. I will have to ask the doc once I go.
 

Janus

New
Messages
944
Reaction score
0
Points
0
I did not know that keppra had that side effect ( I now call them "medication EFFECTS") since thats what they do! but i am reading this and realizing that i have had lots of pain in the wrists/hands joints but i thought it is just age. Now i am on the down-slope side of life. 43.85 years old. What next?
 
Messages
57
Reaction score
0
Points
0
Yeah, I have noticed some slight joint pain but nothing quite to that degree.

Had a simple partial seizure today, so I am wondering if it isn't related to the medication. Had a visual disturbance that lasted a couple of minutes --- That's how all my seizures start out. Luckily this one didn't go beyond it, thanks to the Keppra, I suppose. Now I'm just a little tired and have a slight headache.

I guess I am going to have to see the doc soon.
 
Top